HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

Hello Doctor, Been Taking 100mg Gabapentin Since Almost 7 Months

default
Posted on Thu, 23 Jun 2022
Question: Hello doctor, been taking 100mg gabapentin since almost 7 months now for my idiotpathic RLS, but now i am noticing sexual dysfunction side effects from it, are these permanent or temporary? does these go away on medicine stoppage? kindly suggest what alternative medicine that i can take in place of this? Thanks for your valuable time and inputs.
doctor
Answered by Dr. Chakravarthy Mazumdar (29 hours later)
Brief Answer:
These adverse effects should regress after stropping gabapentin.

Detailed Answer:
Hello and thanks for asking me directly.

I have read your question.

In most cases, these adverse effects of gabapentin subside after stopping it.

It may take some time however for the restoration of sexual function.

Gabapentin should not be stopped suddenly, its dose should be slowly decreased ( half dose every two weeks for example).

You can use for the RLS other drugs such as Ropinirole, Klonopin, Codeine, Iron salts, etc.

Almost all drugs may result in adverse effects, so, if you notice any adverse effects, you should report them to your Doctor.

Hope you found the answer helpful.

Let me know if I can assist you further.
Note: For further follow up on related General & Family Physician Click here.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chakravarthy Mazumdar

General & Family Physician

Practicing since :2004

Answered : 2241 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Hello Doctor, Been Taking 100mg Gabapentin Since Almost 7 Months

Brief Answer: These adverse effects should regress after stropping gabapentin. Detailed Answer: Hello and thanks for asking me directly. I have read your question. In most cases, these adverse effects of gabapentin subside after stopping it. It may take some time however for the restoration of sexual function. Gabapentin should not be stopped suddenly, its dose should be slowly decreased ( half dose every two weeks for example). You can use for the RLS other drugs such as Ropinirole, Klonopin, Codeine, Iron salts, etc. Almost all drugs may result in adverse effects, so, if you notice any adverse effects, you should report them to your Doctor. Hope you found the answer helpful. Let me know if I can assist you further.